MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The investigation determined the reported difficulties appear to be related to the circumstances of the procedure.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the entire length of the lower superficial femoral artery that was heavily calcified and totally occluded.A supera peripheral stent was successfully deployed.A second supera peripheral stent system 5.5 x 120 6f 120 cm was half way through the lesion when it was noticed to be getting close to the introducer sheath.The proximal marker was outside the sheath by approximately 20mm.The physician backed up the sheath, then continued to be advance; however the stent could not be deployed because the sheath was not backed up enough and tip and ratchet became trapped in the introducer sheath due to a significant kink which was observed after half of the stent had been deployed.The stent was visualized under fluoroscopy with an estimated 2-3cm un-deployed still in the sheath.The stent delivery system, including the stent and sheath, was removed together leaving only the interventional wire in place.A second angiography to the vessel was performed and using a new 6f sheath, another supera stent was deployed to complete the procedure.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6047900
Report Number2024168-2016-07177
Device Sequence Number18917077
Product Code NIP
UDI-Device Identifier08975370026320
UDI-Public(01)08975370026320(17)171031(10)5113061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberS-55-120-120-P6
Device Lot Number5113061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6FSTENT: SUPERA
Patient Age72 YR
Patient Weight75